Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Had a stent implant after a heart attack. On bisoprolol. Can this give symptoms of trapped wind?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Male aged 48. Had stent after heart attack in November. Weigh (now) 186 pounds. Am on 1.25mg Bisoprolol. Can this give symptoms of trapped wind? Thanks a lot. Paul. Blood pressure seems ok
Posted Thu, 19 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Jasvinder Singh 22 minutes later
Thanks for posting your query.

Bisoprolol is a beta blocker and is commonly used for patients who have coronary artery disease. It slows down the heart rate and this is important as it reduces the demand of oxygen for the heart.

Aspirin is known to produce a little more acid in the stomach and this can result in the wind which you are feeling. Stopping Aspirin and continuing with Clopidogrel may improve symptoms of the wind. However this should be done only after consulting your physician.

You can also follow the following lifestyle measures:

1)     Try raising the head of your bed about four inches with blocks.
2)     It also might help to avoid eating or drinking for two hours before you lie down.
3)     To help control the stomach acid, one should not drink alcohol or drinks with caffeine in them, or eat chocolate or spicy or greasy foods.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us.

Please accept my answer in case you have no follow up query.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor